Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at May 24, 2014, 4:30 AM MDT for 6 counties in Colorado. It took effect at May 24, 2014, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2014, 4:30 AM MDT (10:30 UTC)
- In effect from
- May 24, 2014, 1:00 PM MDT
- Expired
- May 24, 2014, 9:13 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WGUS65 KPUB 241030 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 430 AM MDT SAT MAY 24 2014 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 1000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL... .RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS SUGGEST THAT ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO ...FREMONT AND PORTIONS OF TELLER COUNTIES FROM THIS AFTERNOON INTO THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS AFTERNOON AND EVENING ON TOP OF THE RECENTLY SATURATED SOILS FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS. COZ076-077-079-081-083>086-241830- /O.NEW.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 430 AM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 1000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES. * FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING. * SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING MAY COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA. * CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES...BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
524 WGUS65 KPUB 241215 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT SAT MAY 24 2014 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL... .RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS SUGGEST THAT ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES FROM THIS AFTERNOON INTO THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS AFTERNOON AND EVENING ON TOP OF THE RECENTLY SATURATED SOILS FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS. COZ076-077-079-081-083>086-242015- /O.CON.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 615 AM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES. * FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA. * CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
277 WGUS65 KPUB 241847 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1247 PM MDT SAT MAY 24 2014 ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS...AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL... .SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES THIS AFTERNOON THROUGH THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS AFTERNOON AND EVENING ON THE RECENTLY SATURATED SOILS FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS. COZ076-077-079-081-083>086-250300- /O.CON.KPUB.FF.A.0001.140524T1900Z-140525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 1247 PM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES. * UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GENERALLY SMALL HAIL THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA. * CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
500 WGUS65 KPUB 242057 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT SAT MAY 24 2014 ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS...AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES DUE TO RECENTLY SATURATED SOILS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL... .SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN COMBINATION WITH SMALL HAIL AT TIMES...WILL BE POSSIBLE OVER AND NEAR THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO... PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES THROUGH THIS EVENING. ANY ADDITIONAL HEAVY RAIN THAT FALLS THIS EVENING ON THE RECENTLY SATURATED SOILS FROM THE PAST FEW DAYS COULD QUICKLY LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY IN AND NEAR THE VICINITY OF THE BURN SCARS. COZ076-077-079-081-083>086-250600- /O.CON.KPUB.FF.A.0001.000000T0000Z-140525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 257 PM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE WALDO CANYON AND BLACK FOREST BURN SCAR AREAS AS WELL AS THE WET MOUNTAINS BETWEEN 6300 AND 10000 FEET AND EL PASO...PUEBLO...FREMONT AND PORTIONS OF TELLER COUNTIES. * UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GENERALLY SMALL HAIL THROUGH THIS EVENING HAVE THE POTENTIAL TO COMBINE WITH RECENTLY SATURATED SOILS TO PRODUCE DEBRIS FLOWS AND FLASH FLOODING OVER THE FLASH FLOOD WATCH AREA. * CATASTROPHIC DEBRIS FLOWS AND FLASH FLOODING...RESULTING IN THE LOSS OF LIFE AS WELL AS THE DESTRUCTION OF HOMES... BUSINESSES AND TRANSPORTATION ROUTES WILL BE POSSIBLE IF AN INTENSE STORM DEVELOPS OVER THE AREA BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
484 WGUS65 KPUB 250313 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 913 PM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH CANCELLED... .FLASH FLOOD WATCH CANCELLED FOR THIS EVENING. THE THREAT OF HEAVY RAIN HAS ENDED FOR TONIGHT. COZ076-077-079-081-083>086-250415- /O.CAN.KPUB.FF.A.0001.000000T0000Z-140525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...RYE...WOODLAND PARK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 913 PM MDT SAT MAY 24 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. SCATTERED SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. HOWEVER...THE THREAT OF HEAVY RAIN...CAUSING FLASH FLOODING...HAS ENDED FOR THE NIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 23, 11:41 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 23, 11:41 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1141 PM MDT FRI MAY 23 2014 .UPDATE... ISSUED AT 1134 PM MDT FRI MAY 23 2014 LOADED IN LATEST OBSERVATIONS AND ADJUSTED POPS TO REFLECT CURRENT RADAR TRENDS. LW UPDATE ISSUED AT 541 PM MDT FRI MAY 23 2014 LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO OTHER UPDATES TO FORECAST AT THIS TIME. LW && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z- 23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE NIGHT...MAINLY ACROSS SOUTHERN ZONES. MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME. THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER AND LOWERED POPS THERE DURING THAT TIME FRAME. OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY OVER THE HOLIDAY WEEKEND. WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1134 PM MDT FRI MAY 23 2014 ROUND OF INTENSE SHOWERS AND THUNDERSTORMS WINDING DOWN FOR THIS EVENING. STILL SOME MVFR/IFR/LIFR CONDITIONS POSSIBLE WITH ANY LINGERING SHOWERS OR THUNDERSTORMS THROUGH THE NIGHT. A NEW ROUND OF CONVECTION IS EXPECTED TO DEVELOP FOR TOMORROW AFTERNOON AND EVENING AS WE REMAIN UNDER MOIST SOUTHERLY FLOW AROUND LARGE UPPER LOW PRESSURE AREA OVER THE SOUTHWEST US. EXPECT MORE SCATTERED TO NUMEROUS MVFR/IFR/LIFR CONDITIONS ASSOCIATED WITH THIS ACTIVITY BEGINNING AFTER 17Z TOMORROW. HEAVY RAIN...1 INCH DIAMETER HAIL...LIGHTNING AND ERRATIC OUTFLOW WINDS ALL POSSIBLE WITH CONVECTION. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...LW
Hazardous weather outlook, May 23, 11:07 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1107 PM MDT FRI MAY 23 2014 COZ058>089-093>099-250515- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1107 PM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS TELLER AND EL PASO COUNTY THROUGH 2 AM TONIGHT. THREATS WILL BE LOCALLY HEAVY RAINFALL...LIGHTNING AND PEA SIZE HAIL. IN ADDITION...LOCALLY HEAVY RAIN HAS FALLEN OVER TELLER AND EL PASO COUNTIES THIS EVENING WHICH MAY HAVE PRODUCED RAPID RUNOFF ON AREA ROADWAYS AND STREAMS. IF YOU ENCOUNTER HIGH WATER...TURN AROUND...DO NOT DROWN. ANY HIGH WATER SHOULD SUBSIDE THROUGH 4 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY ABOVE 11000 FEET. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN. LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH 2 AM FOR TELLER AND EL PASO COUNTIES. 88/88
In the hours before
Local storm report, May 23, 10:35 PM MDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1035 PM MDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
05/23/2014 M1.02 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL.
&&
MNLocal storm report, May 23, 10:36 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1036 PM MDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
05/23/2014 M1.02 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL.
1000 PM HEAVY RAIN 1 W COLORADO SPRINGS 38.83N 104.84W
05/23/2014 M1.05 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL SINCE 813 PM.
0944 PM HEAVY RAIN 3 SE MANITOU SPRINGS 38.82N 104.88W
05/23/2014 M1.80 INCH EL PASO CO TRAINED SPOTTER
TOTAL SINCE 730 PM.
0937 PM HEAVY RAIN 3 SW COLORADO SPRINGS 38.80N 104.85W
05/23/2014 M1.13 INCH EL PASO CO TRAINED SPOTTER
0936 PM FLASH FLOOD MANITOU SPRINGS 38.86N 104.91W
05/23/2014 EL PASO CO BROADCAST MEDIA
AT THE STAGE COACH INN
0832 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/23/2014 M0.75 INCH EL PASO CO PUBLIC
0800 PM HEAVY RAIN 2 SE PENROSE 38.41N 104.99W
05/23/2014 M1.00 INCH FREMONT CO TRAINED SPOTTER
FELL IN 20 MINUTES
0756 PM HAIL 3 W SECURITY 38.75N 104.81W
05/23/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
0748 PM HAIL 5 NNW PETERSON AFB 38.89N 104.74W
05/23/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0745 PM HAIL 5 NW COLORADO SPRINGS 38.88N 104.89W
05/23/2014 E0.75 INCH EL PASO CO TRAINED SPOTTER
ACADEMY AND AUSTIN BLUFFS
0739 PM HAIL 1 WNW PENROSE 38.44N 105.03W
05/23/2014 M0.88 INCH FREMONT CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:48 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| May 23, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 51 min |
| May 23, 7:13 PM MDT | Special Weather Statement | PUB | El Paso, Teller | 62 min |
| May 23, 7:24 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
| May 23, 7:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 23, 7:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 42 min |
| May 23, 8:04 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| May 23, 8:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| May 23, 8:13 PM MDT | Flash Flood Warning | PUB | Custer, El Paso, Fremont, Pueblo, Teller | 3 hr |
| May 24, 1:56 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| May 24, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| May 24, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| May 24, 4:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| May 24, 5:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| May 24, 5:23 PM MDT | Special Weather Statement | PUB | Huerfano | 52 min |
| May 24, 5:50 PM MDT | Special Weather Statement | PUB | El Paso | 55 min |
| May 24, 5:51 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.